Alert archive / Vermont / Wind Advisories in 2008

Wind Advisory 3, NWS Burlington, VT

March 5, 2008Addison County, Rutland County, Vermont

NWS Burlington, VT issued this wind advisory at Mar 5, 2008, 3:18 AM EST for Addison County, Rutland County, Vermont. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 5, 2008, 3:18 AM EST (08:18 UTC)
Expired
Mar 5, 2008, 11:00 AM EST
In force
8 hr
Issued by
NWS Burlington, VT

Counties Addison County, VT, Rutland County, VT

The radar

The Burlington radar (KCXX), 79 km from the middle of the area, began a volume at 08:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 8.3 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2008-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2008-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
574 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
568 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KBTV 050818
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
318 AM EST WED MAR 5 2008

...STRONG AND GUSTY EASTERLY WINDS EXPECTED THIS MORNING ACROSS
RUTLAND AND ADDISON COUNTIES...

.DEEPENING LOW PRESSURE ACROSS NORTHERN PENNSYLVANIA EARLY THIS
MORNING...WILL MOVE NORTHEAST ACROSS CENTRAL AND NORTHERN NEW
ENGLAND THIS AFTERNOON. AHEAD OF THIS LOW...STRONG EASTERLY WINDS
GUSTING IN EXCESS OF 50 MPH WILL DEVELOP THIS MORNING ALONG AND
JUST WEST OF THE SOUTHERN GREEN MOUNTAINS IN PORTIONS OF RUTLAND
AND ADDISON COUNTIES. AT THIS TIME...IT APPEARS AREAS MOST
SUSCEPTIBLE TO THESE STRONGER GUSTS WILL BE FROM NORTH CLARENDON
AND RUTLAND...NORTH TO BRANDON...LEICESTER AND RIPTON. AS THE LOW
NEARS LATER THIS MORNING...THE WINDS WILL TURN SOUTHERLY AND ABATE
SLIGHTLY. 

VTZ009-011-018-019-051600-
/O.NEW.KBTV.WI.Y.0003.080305T0818Z-080305T1600Z/
WESTERN ADDISON-WESTERN RUTLAND-EASTERN ADDISON-EASTERN RUTLAND-
INCLUDING THE CITIES OF...MIDDLEBURY...VERGENNES...RUTLAND...
BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON
318 AM EST WED MAR 5 2008

...WIND ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST THIS MORNING. 

EASTERLY WINDS GUSTING IN EXCESS OF 50 MPH AT TIMES WILL AFFECT
PORTIONS OF RUTLAND AND ADDISON COUNTIES THROUGH THE LATE MORNING
HOURS. MOST SUSCEPTIBLE TO THESE STRONGER GUSTS WILL BE AREAS
ALONG AND JUST WEST OF THE SOUTHERN GREEN MOUNTAINS...FROM NORTH
CLARENDON TO RUTLAND...NORTH TO BRANDON...LEICESTER AND RIPTON.

WHILE TEMPERATURES HAVE CLIMBED JUST ABOVE THE FREEZING MARK
ACROSS MOST AREAS THIS MORNING...WIND GUSTS OF THIS MAGNITUDE WILL
LIKELY LEAD TO SCATTERED TREE DAMAGE AND POWER OUTAGES ACROSS THE
ADVISORY AREA DUE TO EARLIER LIGHT TO MODERATE ICING ON ELEVATED
STRUCTURES.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

$$

JMG
1 follow-up statement
000 
WWUS71 KBTV 051619
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
1119 AM EST WED MAR 5 2008

...THE THREAT FOR GUSTY WINDS HAVE DIMINISHED ACROSS THE WESTERN SLOPES...

.STRONG AND GUSTY SOUTHEAST WINDS WILL CONTINUE TO DIMINISH THIS
MORNING ACROSS THE WESTERN SLOPES OF THE GREEN
MOUNTAINS....THEREFORE THE WIND ADVISORY HAS EXPIRED.

VTZ009-011-018-019-051730-
/O.EXP.KBTV.WI.Y.0003.000000T0000Z-080305T1600Z/
WESTERN ADDISON-WESTERN RUTLAND-EASTERN ADDISON-EASTERN RUTLAND-
INCLUDING THE CITIES OF...MIDDLEBURY...VERGENNES...RUTLAND...
BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON
1119 AM EST WED MAR 5 2008

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT FOR THE WESTERN SLOPES OF
THE GREEN MOUNTAINS.

THE THREAT FOR STRONG AND GUSTY SOUTHEAST WINDS HAS ENDED ACROSS
THE WESTERN SLOPES OF THE GREEN MOUNTAINS...THEREFORE THE WIND
ADVISORY HAS EXPIRED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this wind advisory went out at Mar 5, 12:51 AM EST, 2 hours 27 minutes earlier.

Area forecast discussion, Mar 5, 12:51 AM EST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
1251 AM EST WED MAR 5 2008

.SYNOPSIS...
LOW PRESSURE WILL TRACK NORTHEAST ACROSS PENNSYLVANIA TONIGHT. THE
LOW WILL MOVE INTO CENTRAL VERMONT BY MIDDAY WEDNESDAY...AND THE
TO MAINE BY WEDNESDAY EVENING. THIS WILL RESULT IN A WINTRY MIX OF
PRECIPITATION TONIGHT AND WEDNESDAY ACROSS THE NORTH COUNTRY. A
WEAK AREA OF HIGH PRESSURE WILL BRING DRY WEATHER TO THE AREA ON
THURSDAY...FOLLOWED BY ANOTHER STORM SYSTEM FOR FRIDAY NIGHT INTO
SATURDAY.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
AS OF 824 PM EST TUESDAY...NO SIGNIFICANT CHANGE IN FORECAST
RATIONALE THIS EVENING AND PLAN TO CONTINUE ALL WARNINGS AND
ADVISORIES ALREADY IN PLACE. WE HAVE A SPECIAL WEATHER STATEMENT
RECENTLY ISSUED HIGHLIGHTING IMPACTS AND ONSET TIMES THROUGH
MIDNIGHT.

THE ARCTIC HIGH PRESSURE SYSTEM ANCHORED ACROSS SRN QUEBEC HAS
PROVIDED A DRY BOUNDARY LAYER AIR MASS TO THE NORTH COUNTRY THIS
EVENING IN ADVANCE OF DEVELOPING PCPN. AS THE PRECIPITATION AND WARM
ADVECTION ALOFT ADVANCES ACROSS S-CENTRAL AND CENTRAL VT THIS
EVENING...THE DRY AIR WILL AID IN WET BULB COOLING SUFFICIENT TO
GET NEAR SURFACE TEMPERATURES BELOW FREEZING ACROSS
CENTRAL/S-CENTRAL VT. THIS WILL RESULT IN A MIX OF SLEET AND
FREEZING RAIN OVERNIGHT ACROSS RUTLAND AND WINDSOR COUNTIES AND
ADVISORY IN THAT REGION LOOKS ON TRACK.

FURTHER NORTH...WE CONTINUE TO EXPECT PRECIPITATION TO DEVELOP
RAPIDLY FROM SOUTH TO NORTH BETWEEN 03-06Z WITH STRONG
FRONTOGENETIC FORCING ON LEADING EDGE OF 850-700MB WARM ADVECTION.
HAVE ISSUED AN SPS TO HIGHLIGHT ONSET OF PRECIPITATION...WHICH
WILL PREDOMINANTLY BE SNOW AND SOME SLEET THROUGH MIDNIGHT ACROSS
CENTRAL/NRN ZONES...AS PREVIOUSLY FCST. THERE COULD BE PERIODS OF
MODERATE TO HEAVY SNOW BEFORE A TRANSITION TO SLEET/FREEZING RAIN
AFTER MIDNIGHT TONIGHT. THE STRONG FORCING FOR ASCENT SHOULD YIELD
A QUICK BURST OF 2-4 INCHES OF SNOW ACROSS MOST OF THE CENTRAL/NRN
SECTIONS OF THE FCST AREA...WITH ISOLD AMTS UP TO 5 INCHES
POSSIBLE GIVEN EXTREME MOISTURE CONTENT AND STRONG LIFT. EXPECT
PERIODS OF S+ AT KBTV 0330-06Z.

WE CONTINUE TO THINK SLEET AND FREEZING RAIN WILL BE A SIGNIFICANT
FACTOR DURING THE PRE-DAWN HOURS AND THROUGH THE MORNING COMMUTE
ACROSS MUCH OF THE NORTH COUNTRY WITH DEVELOPING ABOVE FREEZING
LAYER ALOFT. NO CHANGES IN THIS RESPECT WITH SIGNIFICANT IMPACTS
TO TRAVEL AND POSSIBLE DAMAGE TO TREES/POWERLINES OWING TO ICE
ACCUMULATION. WILL CONTINUE TO HIGHLIGHT PROSPECT OF POSSIBLE
POWER OUTAGES DUE TO ICE ACCUMULATIONS.

DOWNSLOPING EASTERLIES ALONG WRN SLOPES OF GREENS ALSO EXPECTED
WITH DEVELOPING ELY GRADIENT AS SFC LOW APPROACHES. MAX GUSTS
EXPECTED NEAR 50 MPH AROUND 12Z WED...ESPECIALLY KRUT VCNTY.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH THURSDAY NIGHT/...
AS OF 500 PM EST TUESDAY...LOW PRESSURE WILL TRACK FROM SOUTHERN
TIER OF NYS INTO CENTRAL VT BY MIDDAY WED...AND THEN INTO WRN
MAINE BY EVENING. STRONG UPPER LEVEL SYSTEM WITH THIS LOW AS
WELL...SO EXPECTING A REAL MIXED BAG OF WINTRY WX. EXPECT
SLEET/FZRA THRU MID MORNING...PERHAPS CHANGING TO RAIN IN SOME
AREAS DURING THE MORNING...ESPECIALLY VT...THEN BACK TO SNOW SHWRS
DURING THE PM. ADDITIONAL SNOW/SLEET ACCUM GENERALLY 2 INCHES OR
LESS...WITH A BIT MORE PSBL IN ST LWR VLY. TOTAL ICE ACCUM
EXPECTED TO BE A QUARTER TO A HALF INCH...WITH AGAIN SOME HIR
AMOUNTS PSBL IN ST LWR VLY AND NRN CHMPLN VLY WHERE MAX PCPN
EXPECTED ALONG WITH COLDEST TEMPS.

CONDITIONS WILL IMPROVE RAPIDLY WED NITE AS LOW DEPARTS AND HIGH
PRESSURE BUILDS INTO THE AREA. EXPECT SNOW SHWRS TO END WED
EVENING...WITH CLRNG SKIES OVRNGHT. DRY WX EXPECTED ON THURS WITH
HIGH PPRESSURE MOVING ACRS AREA. CDFNT WILL BRING CLDS AND A CHC
OF SNOW SHWRS THURS NITE.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
AS OF 3PM EST TUE...FOR THE EXTENDED PERIODS...WE EXPECT SFC LOW
TO MOV ACRS CNTRL QUE FRI AS SFC CDFNT MOVS THRU NEW ENG DURG THE
DAY FRI.

HV BASED DISCUSSION FOR UPCOMING STORM THIS WEEKEND BY BLENDING EC
AND GFS TRENDS ALG WITH A BLEND OF ENSEMLBLES FOR GUID. BASED ON
THIS...FULL LAT H/5 TROF GRTLKS TO GULF LEADS TO EVOLUTION OF NXT
STORM SYS OVR CNTRL GULF REGION FRI MRNG...IT WILL INTENSIFY AS
IT MOVS NE TO CSTL DE LATE FRI NGT AND CONTS TO INTENSIFY AS IT
MOVS TO NR NYC/SE NY SAT MRNG. THIS SYS WL BE A QUICK MOVER...
REACHING
THE GULF OF ST LAW BY SUN MRNG. WL NEED TO TRENDS NXT FEW DAYS TO
CATCH ANY CHGS IN EVOLVING TRACK OF STORM.

FOLLOWING THIS SYS...SFC HI BUILDS ACRS THE LWR TN VLY LATE SAT
TO THE CAROLINAS SUN...AND OFSHR SUN NGT AND MON. WK SFC LO THEN
MOVS INTO ERN GRTLKS MON REACHING CSTL SNE TUE...WITH WAA PATTERN
PCPN AHD OF THE SYS MON NGT INTO TUE WITH LIGHT SNW OR SNW SHWRS.

WL WORD FRI AS CHC SNW FRI AFTN THEN LIKELY FIRST PART OF FRI
NGT...THEN BCMG MIXED RAIN/SNW AFTER MIDN FRI DEPENDING UPON HOW
MUCH WARM AIR GET IN...WITH HEAVIEST THREAT OF SNW ACRS NRN NY.
THE PCPN TYPE WL DEPEND UPON EXACT TRACK OF STORM. AS THE STORM
MOVS BY OUR AREA SAT...PCPN TAPERS OFF TO SNW SHWRS IN THE AFTN
WITH IPVG WX SUN.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
06Z WEDNESDAY THROUGH THURSDAY...VARIETY OF CIGS/VSBYS EXPECTED
ACROSS THE AREA OVER THE NEXT 12-15HRS THOUGH WIDESPREAD WINTRY PCPN
EXPECTED ALL AREAS AS LOW PRESSURE TRACKS ACROSS FA TODAY. AMPLE
WARMING ALOFT SHOULD ALLOW PCPN TO FALL MAINLY AS SN/PL ACROSS THE
FAR NRN SLV...WITH FZRA/PL THE PRIMARY THREAT ACROSS THE
DACKS/CENTRAL VT. MAINLY RA EXPECTED ACROSS FAR SRN FA...THOUGH SOME
POCKETS OF FZRA POSSBL THRU 12Z. GUSTY NORTHEASTERLY WINDS TO 25KTS
(ESP NW VT/NRN NY) TO VEER TO SOUTHEASTERLY BY LATER THIS
MORNING...THEN SHIFT ABRUPTLY TO WSW BY THIS AFTERNOON AS LOW
PASSES. THEREAFTER...ANY LINGERING -SHSN/SHRA TO END BY LATER THIS
AFTERNOON WITH CONDS SLOWLY IMPROVING TO VFR MANY AREAS.

06Z THURS THROUGH SUNDAY...GENERALLY VFR THURS AND THURS NGT AS A WK
RDGE OF HIGH PRES MOVES OVR THE FA. FRI BCMG OVC030 WITH CHC 5SM
-SN 16-18Z LWRG TO MVFR AFT 21Z WITH 3SM -SN LIKELY AS NXT STORM
SYS APRCHS AREA FM SRN APPALACHIANS. CONDITIONS WILL LOWER TO IFR
IN SNOW ON FRI NIGHT INTO SATURDAY. SUNDAY LOOKS GOOD WITH VFR
CONDITIONS AS A RIDGE WORKS OVER THE AREA.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...WINTER STORM WARNING UNTIL 1 PM EST THIS AFTERNOON FOR VTZ001-
     002-005-009-016>018.
     WINTER WEATHER ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
     VTZ011-012-019.
     WINTER STORM WARNING UNTIL 4 PM EST THIS AFTERNOON FOR VTZ003-
     004-006>008-010.
NY...WINTER STORM WARNING UNTIL 1 PM EST THIS AFTERNOON FOR
     NYZ026>031-034-035-087.

&&

SYNOPSIS...RJS
NEAR TERM...BANACOS
SHORT TERM...RJS
LONG TERM...SFH
AVIATION...JMG/DUMONT
Hazardous weather outlook, Mar 4, 5:30 AM EST, 21 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
530 AM EST TUE MAR 4 2008

NYZ026>031-034-035-087-VTZ001-002-005-009-016>018-051030-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-WESTERN CHITTENDEN-WESTERN ADDISON-EASTERN FRANKLIN-
EASTERN CHITTENDEN-EASTERN ADDISON-
530 AM EST TUE MAR 4 2008

...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT AND NORTHWEST VERMONT.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

ANOTHER POTENTIALLY SIGNIFICANT WINTER STORM IS EXPECTED LATE
FRIDAY INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND/OR ICE
ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE IN BURLINGTON.

VTZ011-012-019-051030-
WESTERN RUTLAND-WINDSOR-EASTERN RUTLAND-
530 AM EST TUE MAR 4 2008

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
1 PM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

ANOTHER POTENTIALLY SIGNIFICANT WINTER STORM IS EXPECTED LATE
FRIDAY INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND/OR ICE
ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE IN BURLINGTON.

VTZ003-004-006>008-010-051030-
ORLEANS-ESSEX-LAMOILLE-CALEDONIA-WASHINGTON-ORANGE-
530 AM EST TUE MAR 4 2008

...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EST
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VERMONT...NORTHEAST
VERMONT AND NORTHWEST VERMONT.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

ANOTHER POTENTIALLY SIGNIFICANT WINTER STORM IS EXPECTED LATE
FRIDAY INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND/OR ICE
ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE IN BURLINGTON.

Nearby

Wind Advisories in Vermont, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.